Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

July 5, 2021Greene County, Mississippi

NWS Mobile, AL issued this special weather statement at Jul 5, 2021, 2:07 PM CDT for Greene County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2021, 2:07 PM CDT (19:07 UTC)
Expired
Jul 5, 2021, 2:45 PM CDT
In force
38 min
Issued by
NWS Mobile, AL

County Greene County, MS

The radar

The Mobile radar (KMOB), 80 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1061 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1061 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
611 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

889 
WWUS84 KMOB 051907
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
207 PM CDT Mon Jul 5 2021
 
MSZ076-051945-
Greene MS-
207 PM CDT Mon Jul 5 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN GREENE COUNTY UNTIL 245 PM CDT...

At 207 PM CDT, the strong thunderstorm was located 7 miles northeast
of Leakesville, moving northwest at 15 mph.

Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northern Greene
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3144 8873 3144 8864 3130 8844 3122 8844
      3118 8847 3124 8884
TIME...MOT...LOC 1907Z 114DEG 13KT 3126 8850 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 5, 12:54 PM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jul 5, 12:54 PM CDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1254 PM CDT Mon Jul 5 2021

.NEAR TERM /Now Through Tuesday/...A weak upper level
weakness located over the north central Gulf (left behind by an
upper trough exiting well off to the northeast) will slowly lift
northward this afternoon and then gradually retreat westward
through Tuesday (but still remains over our region) as TS Elsa
progresses north towards the far southeastern and eastern Gulf
just off to the west of the Florida peninsula. This will result in
a continuations of scattered to occasionally numerous showers and
storms across the region this afternoon and evening, with the more
widespread and heavier rainfall occurring over the southern half
of our forecast area (especially the coastal counties). We have
issued several Flood Advisories and a Flash Flood warning over
parts of the western Florida panhandle earlier today, and we will
be monitoring for a possible Flash Flood Watch over portions of
our area. It may be that the pockets of heaviest rainfall are too
scattered to require a watch, but we will take a further look at
the data. One factor to consider is that storm motion will be
slow, and combined with very moist airmass, excessive rainfall is
possible at any particular location through tonight and into
Tuesday. In terms of severe weather this afternoon and Tuesday,
none is expected at this time, although precipitation loading
could lead to some strong downdrafts each afternoon. /12

&&

.AVIATION /05.18Z Issuance/...Mixed VFR/MVFR ceilings across most
of the region this afternoon and evening, but some localized IFR
ceilings/vsbys near scattered to locally numerous showers and
thunderstorms. This afternoon the storms will be most numerous
near coastal areas, spreading a little further inland this
evening. Showers and storms are expected to be scattered to
widespread across the region on Tuesday, with MVFR to IFR
conditions expected. Surface winds primarily light southeast to
south, but stronger gusts and more variable near showers and
storms. /12

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk until midnight CDT tonight for ALZ265-266.

FL...High Rip Current Risk until midnight CDT tonight for FLZ202-204-
     206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jul 5, 1:52 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Mobile AL
152 PM CDT Mon Jul 5 2021

ALZ052-053-261-262-051945-
Clarke AL-Baldwin Inland AL-Washington AL-Mobile Inland AL-
152 PM CDT Mon Jul 5 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN MOBILE...NORTHWESTERN BALDWIN...SOUTHEASTERN WASHINGTON
AND SOUTH CENTRAL CLARKE COUNTIES UNTIL 245 PM CDT...

At 152 PM CDT, the strong thunderstorm was located 11 miles east of
Calvert, or 21 miles north of Bay Minette, moving northwest at 15
mph.

Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Stockton, Mount Vernon, Calvert, McIntosh, Movico and I65 And AL 225.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3106 8820 3144 8805 3132 8778 3131 8778
      3130 8777 3130 8774 3129 8771 3092 8783
TIME...MOT...LOC 1852Z 114DEG 13KT 3119 8781
Special weather statement, Jul 5, 2:07 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
207 PM CDT Mon Jul 5 2021

MSZ076-051945-
Greene MS-
207 PM CDT Mon Jul 5 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN GREENE COUNTY UNTIL 245 PM CDT...

At 207 PM CDT, the strong thunderstorm was located 7 miles northeast
of Leakesville, moving northwest at 15 mph.

Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northern Greene
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3144 8873 3144 8864 3130 8844 3122 8844
      3118 8847 3124 8884
TIME...MOT...LOC 1907Z 114DEG 13KT 3126 8850

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 7:02 PM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Jul 4, 7:27 PM CDTAreal Flood AdvisoryMOBMobile3 hr
Jul 4, 8:16 PM CDTAreal Flood AdvisoryMOBMonroe3 hr
Jul 4, 8:43 PM CDTAreal Flood AdvisoryMOBConecuh3 hr
Jul 4, 8:44 PM CDTAreal Flood AdvisoryMOBMobile3 hr
Jul 5, 1:52 PM CDTSpecial Weather StatementMOBWashington53 min
Jul 5, 2:46 PM CDTSpecial Weather StatementMOBWashington44 min
Jul 5, 3:11 PM CDTSevere Thunderstorm WarningMOBMobile, Washington20 min
Jul 5, 6:10 PM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Jul 5, 8:35 AM CDTAreal Flood AdvisoryMOBOkaloosa, Santa Rosa3 hr
Jul 5, 9:36 AM CDTFlash Flood WarningMOBOkaloosa, Santa Rosa5 hr
Jul 5, 11:12 AM CDTAreal Flood AdvisoryMOBEscambia, Santa Rosa3 hr
Jul 5, 12:32 PM CDTAreal Flood AdvisoryMOBEscambia3 hr
Jul 5, 4:25 PM CDTSevere Thunderstorm WarningMOBWayne37 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.